Palpitations

Palpitation is when you feel that your heart has skipped a beat or beating too hard and fast or fluttering. The causes can be anything from simple conditions like strenuous exercise, stress, anxiety, low blood sugar, and shock to severe diseases like arrhythmias and heart valve defects. Get medical help immediately if palpitation is accompanied by loss of consciousness, sweating, chest pain, and difficulty breathing.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am a 29-year-old male with severe health anxiety despite taking Klonopin. Please help.

Query: Hi, I recently had a Holter monitor test showing one instance of Wenkebach heart block. I went to an electrophysiologist who looked over my results and told me I was fine and did not need any treatment and not to worry.He also ordered a stress test and an echocardiogram, which all came back normal. ...  Read Full »


Dr. Sapkal Ganeshrao Patilba

Answer: Hi, Welcome to icliniq.com. I understand your concern. Your symptoms are palpitations. Holter monitor test was suggestive of Wenkebach's heart block with no evidence of tachycardia like atrial fibrillation, atrial tachycardia, or ventricular tachycardia. As Holter monitor test is not showing any...  Read Full »

I have been experiencing upper back spasms and palpitations. Why is this happening?

Query: Hi doctor, Recently, I have been experiencing upper back spasms. I have bad posture and try to keep my back straight, but when I do, my back muscles become stiff and tired, causing pain and spasms. In addition, I began to notice symptoms in my hands, shoulders, and elbows. I have palpitations during...  Read Full »


Dr. Shakti A. Goel

Answer: Hello, Welcome to icliniq.com. I understand your concern. The pains in the upper back are associated with bad posture. However, it is imperative to know if you have any issues with walking. Any weakness in the legs? Any difficulty in maintaining the balance? Any fever or difficulty in breathing? ...  Read Full »

Has mitral valve stenosis caused me tachycardia?

Query: Hello doctor, I am suffering from heart palpitations (especially when I lie down or do some physical activity), shortness of breath, tachycardia for the past three months. I am taking Propranolol (20 mg per day) for this. Propranolol is controlling trachycardia a bit. In stress my condition worsens...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hi, Welcome to icliniq.com. It seems to be due to anxiety. To exclude any valvular disorder, the cardiologist will auscultate your heart carefully, if he listens any abnormal sound he may advise echo, otherwise no need. Regarding palpitations, better have an ECG done at the time of symptoms or alt...  Read Full »

I had a Holter monitor test which revealed the longest QTc. Should I be worried about it?

Query: Hello doctor, I use a Holter monitor test for my palpitations. I use them when I lay down, especially on the left side, but they disappear after some time. My physician told me it could be mitral valve prolapse and is not something to worry about. I also underwent ECHO, which was normal, but the Hol...  Read Full »


Dr. Prashant Valecha

Answer: Hello, Welcome to icliniq.com. Thank you for your query. I reviewed your query (attachment removed to protect the patient's identity). Do not worry about QT, as I found QTc to be normal in your ECG (electrocardiography). However, the Holter monitor test shows a lot of premature complexes. So I su...  Read Full »

I am a 40-year-old female with high blood pressure and constant palpitations despite taking Indapamide. Please help..

Query: Hi doctor,I am a 40-year-old female with high blood pressure. I restarted Indapamide some days ago, and I started having constant palpitations. So I stopped it, but palpitations were still there. Please help.  Read Full »


Dr. Nagaraj

Answer: Hello, Welcome to icliniq.com. I understand your concern. As you said, "restarted," you were known hypertensive? If yes, since when? How long have you stopped taking medicines? What was your blood pressure reading before starting the medication, and what is it now? Kind regards.  Read Full »

What is the reason for my fatigue and heart fluttering frequently?

Query: Hi doctor, I am 34 years old and measure 5 feet 9 inches in height, and weigh 200 pounds. My heart flutters in my chest approximately every 30 minutes when resting. It feels like I need to take in a breath every time it flutters. It had been there constantly for two weeks. I also have fatigue, and ...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. I would suggest you get an ECG (electrocardiography) done immediately. No matter whoever doctor you visit, everyone is going to ask for an ECG. So after the ECG only, we can proceed with further evaluation and treatment. I would also suggest thyroid function tests as...  Read Full »

Are my symptoms of chest pain, breathlessness, and palpitations due to a heart problem?

Query: Hello doctor, I am 24 years old. Sometimes, I have chest pain, pain in my left arm, breathlessness, and palpitations. I have got my ECG done twice six months ago. Also, I had got my blood tests done. All the test reports were normal. Also, I had taken the tablet Etizolam for ten days. I felt better ...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. I understand your concern and will surely help you out. An unusual awareness of our heartbeat is called palpitation. It can occur due to various reasons like: Fast heart rate. Slow heart rate. Irregular heart rate. Being overcautious about heartbeats. Thin, lean p...  Read Full »

Is a 30-day Holter monitor necessary for my on and off palpitations?

Query: Hi doctor, I am a 30 year old Caucasian woman, 5 feet and 11 inches, 195 lbs and semi-active. My family has a history of heart problems. My mother, eldest brother, and father are all taking Metoprolol for heart arrhythmias and my maternal grandfather died of a heart attack at 55. My father also has ...  Read Full »


Dr. Vivek Pillai

Answer: Hello, Welcome to icliniq.com. I went through your reports. The Holter shows runs of ill-sustained supraventricular tachycardia, possible atrial tachycardia, and a few ventricular premature beats. Ideally, Metoprolol would be good for you. But, since you are unable to tolerate it, I sugges...  Read Full »

I am obese and have a high pulse rate with palpitations and chest spasms. What could be the reason?

Query: Hello doctor, I have questions about high pulse rates with palpitations and chest spasms. I am 27 years old (weight 100 kilograms and 172 centimeters in height) and have smoked cigarettes for the past 13 years but quitted last year. I am not on any medication but have previously been on antacid PPI...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. Palpitations can be due to many causes like fast heart rate, slow heart rate, irregular heartbeats, overcautious, etc. Some allergy medicines do cause rapid heart rates. Being overweight is a risk factor for heart disease also. Do you have a cough or breathlessness? ...  Read Full »

What does it mean to feel the heartbeat in your throat?

Query: Hello doctor, I have suffered from frequent palpitations for the past two years and can feel my heart beating in my throat. This episode lasts until wake up from my sleep. This problem is progressively worsening. I also experience brain fog and lip numbness during exercise. I feel nauseous and have ...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. The commonest cause of increased heart rate at your age are anxiety and arrhythmia. Now since you develop increased heart rate and palpitations during sleep, I will rule out the possibility of anxiety. Also, you hav...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.